Secondary acute myeloid leukemia arising early after cyclophosphamide treatment


Koklu H., TUFAN A. , Erkul Y., AKYÜREK N. , Civelek R.

INTERNATIONAL JOURNAL OF CLINICAL PHARMACY, cilt.37, sa.2, ss.289-291, 2015 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 37 Konu: 2
  • Basım Tarihi: 2015
  • Doi Numarası: 10.1007/s11096-015-0069-4
  • Dergi Adı: INTERNATIONAL JOURNAL OF CLINICAL PHARMACY
  • Sayfa Sayıları: ss.289-291

Özet

Background Acute myeloid leukemia (AML) can develop secondary to drug treatment. This phenomenon has been placed under the title "Therapy Related Acute Myeloid Leukemias and Myelodysplastic Syndromes" in the WHO classification of AML. Cyclophosphamide, which is used in various malignancies and rheumatological diseases, is an alkylating agent that plays a significant role in therapy related AML. Case description A patient treated with cyclophosphamide due to vasculitis, subsequently developed AML months after treatment. Conclusion Cyclophosphamide related AML is seen, in most cases, many years after exposure to the drug. The significance of this report lies in the fact that, to our knowledge, this is the most rapidly arising case of cyclophosphamide related AML.